MAUDE Adverse Event Report: UNITED ORTHOPEDIC TIBIAL TOWER, NON-CEM, #3-#5; TIBIAL GUIDE

UNITED ORTHOPEDIC TIBIAL TOWER, NON-CEM, #3-#5; TIBIAL GUIDE
Model Number 9404-2902
Medical Device Problem Codes Break (1069); Material Separation (1562); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The problem may be caused by an inappropriate usage.While encountering to dense bone, the surgeon should use the tibial peg drill to make four pilot holes before positioning the tibial tower onto the tibial baseplate trial, otherwise the device breakage might happened.On the other hands, the device manufacturing manner of the spike part has been revised from one-piece machining to welding to further enhance the device strength.
 
Event or Problem Description
After completing his tibial keel punch, the surgeon removed the 3-5 tibial tower from the tibia.After inspecting the tower, it was noted one of the tower fixation spikes had broken and remained in tibial plateau.A kocher clamp was used to remove the broken spike.There was a 1-minute delay in the case, the patient was unaffected, and the case was completed successfully.

Brand Name
TIBIAL TOWER, NON-CEM, #3-#5
Common Device Name
TIBIAL GUIDE
Manufacturer (Section D)
UNITED ORTHOPEDIC
no. 57, park ave. 2
science park
hsinchu city, 30075
TW  30075
Manufacturer (Section G)
UNITED ORTHOPEDIC
no. 57, park ave. 2
science park
hsinchu city, 30075
TW   30075
Manufacturer Contact
lois ho
no. 57, park ave. 2
science park
hsinchu city, 30075
TW   30075
MDR Report Key19131652
Report Number9681642-2024-00004
Device Sequence Number15178668
Product Code LXH
UDI-Device Identifier04719886892123
UDI-Public(01)04719886892123(10)22G859
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9404-2902
Device Lot Number22G859
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale